Tokyo Journal of Mathematics

Cone-Parameter Convolution Semigroups and Their Subordination

Jan PEDERSEN and Ken-iti SATO

Full-text: Open access


Convolution semigroups of probability measures with parameter in a cone in a Euclidean space generalize usual convolution semigroups with parameter in $[0,\infty)$. A characterization of such semigroups is given and examples are studied. Subordination of cone-parameter convolution semigroups by cone-valued cone-parameter convolution semigroups is introduced. Its general description is given and inheritance properties are shown. In the study the distinction between cones with and without strong bases is important.

Article information

Tokyo J. Math., Volume 26, Number 2 (2003), 503-525.

First available in Project Euclid: 5 June 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


PEDERSEN, Jan; SATO, Ken-iti. Cone-Parameter Convolution Semigroups and Their Subordination. Tokyo J. Math. 26 (2003), no. 2, 503--525. doi:10.3836/tjm/1244208605.

Export citation


  • O. E. Barndorff-Nielsen, J. Pedersen and K. Sato, Multivariate subordination, selfdecomposability and stability, Adv. Appl. Probab., 33 (2001), 160–187.
  • O. E. Barndorff-Nielsen and V. Pérez-Abreu, Extensions of type $G$ and marginal infinite divisibility, Theory Probab. Appl., 47 (2003), 202–218.
  • C. Berg and G. Forst, Potential Theory on Locally Compact Abelian Groups, Springer (1975).
  • S. Bochner, Harmonic Analysis and the Theory of Probability, Univ. California Press (1955).
  • R. M. Dudley, Real Analysis and Probability, Wadsworth (1989).
  • M. Maejima and J. Rosiński, Type $G$ distributions on $\mbf R^d$, J. Theoret. Probab., 15 (2002), 323–341.
  • J. Pedersen and K. Sato, Relations between cone-parameter Lévy processes and convolution semigroups, (preprint).
  • A. Rocha-Arteaga and K. Sato, Topics in Infinitely Divisible Distributions and Lévy Processes, Communicaciónes del CIMAT, Guanajuato, Mexico (2001).
  • T. Rockafellar, Convex Analysis, Princeton Univ. Press, (1970).
  • J. Rosiński, On a class of infinitely divisible processes represented as mixtures of Gaussian processes, Stable Processes and Related Topics, ed. Cambanis, S. et al., Birkhäuser (1991), 27–41.
  • K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Univ. Press (1999).
  • K. Sato, Subordination and selfdecomposability, Statist. Probab. Lett., 54 (2001), 317–324.
  • A.,V. Skorohod, Random Processes with Independent Increments, Kluwer Academic Pub. (1991).
  • K. Takano, On mixtures of the normal distribution by the generalized gamma convolutions, Bull. Fac. Sci. Ibaraki Univ., Ser. A, 21 (1989), 29–41; Correction and addendum 22 (1990), 49–52.